Vol. 80, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Semigroups of continuous transformations and generating inverse limit sequences

George Edgar Parker

Vol. 80 (1979), No. 1, 227–235
Abstract

Suppose that T denotes a strongly continuous semigroup of continuous transformations on a closed subset C of a complete metric space. For arbitrary decreasing sequences {δn}n=1 and {αn}n=1 of positive numbers converging to 0, the inverse limit spaces generated by {T(δn)(C),T(δn δn+1)}n=1 and {T(αn)(C),T(αn αn+1)}n=1 are homeomorphic and contain a dense one-to-one continuous image of C. Conversely, given an inverse limit system with bonding maps {fn}n=1 so that (i) fn : C C, (ii) if x is in C, limn→∞fn(x) = x, and (iii) fn+1 fn+1 = fn, conditions are given under which a semigroup, and consequently a family of homeomorphic inverse limits, can be recovered.

Examples are given which illustrate analytical applications and topological implications.

Mathematical Subject Classification 2000
Primary: 54H15
Secondary: 54B25
Milestones
Received: 4 November 1977
Revised: 11 April 1978
Published: 1 January 1979
Authors
George Edgar Parker